×

zbMATH — the first resource for mathematics

Spectral gaps without the pressure condition. (English) Zbl 1392.37065
The main theorem of this paper states that every convex co-compact hyperbolic surface has an essential spectral gap. The latter means that there is a strip beyond the unitarity axis in which the Selberg zeta function has only finitely many zeroes. Contrary to the previous results, the pressure condition is not required. The main new tool is the fractal uncertainty principle.

MSC:
37K25 Relations of infinite-dimensional Hamiltonian and Lagrangian dynamical systems with topology, geometry and differential geometry
37K15 Inverse spectral and scattering methods for infinite-dimensional Hamiltonian and Lagrangian systems
37C30 Functional analytic techniques in dynamical systems; zeta functions, (Ruelle-Frobenius) transfer operators, etc.
30D60 Quasi-analytic and other classes of functions of one complex variable
35B34 Resonance in context of PDEs
35P05 General topics in linear spectral theory for PDEs
35R01 PDEs on manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aleman, Alexandru; Feldman, Nathan S.; Ross, William T., The Hardy Space of a Slit Domain, Frontiers in Math., xx+124 pp., (2009) · Zbl 1188.30003
[2] Barkhofen, Sonja; Weich, Tobias; Potzuweit, Alexander; St\`“‘ockmann, Hans-J\'”’urgen; Kuhl, Ulrich; Zworski, Maciej, Experimental observation of the spectral gap in microwave \(n\)-disk systems, Phys. Rev. Lett.. Physical Review Letters, 110, 5 pp., (2013)
[3] Beardon, A. F., Inequalities for certain Fuchsian groups, Acta Math.. Acta Mathematica, 127, 221-258, (1971) · Zbl 0235.30022
[4] Beurling, A.; Malliavin, P., On Fourier transforms of measures with compact support, Acta Math.. Acta Mathematica, 107, 291-309, (1962) · Zbl 0127.32601
[5] Borthwick, David, Distribution of resonances for hyperbolic surfaces, Exp. Math.. Experimental Mathematics, 23, 25-45, (2014) · Zbl 1321.58021
[6] Borthwick, David, Spectral Theory of Infinite-Area Hyperbolic Surfaces, Progr. Math., 318, xiii+463 pp., (2016) · Zbl 1351.58001
[7] Borthwick, David; Weich, Tobias, Symmetry reduction of holomorphic iterated function schemes and factorization of Selberg zeta functions, J. Spectr. Theory. Journal of Spectral Theory, 6, 267-329, (2016) · Zbl 1366.37053
[8] Bourgain, Jean; Dyatlov, Semyon, Fourier dimension and spectral gaps for hyperbolic surfaces, Geom. Funct. Anal.. Geometric and Functional Analysis, 27, 744-771, (2017) · Zbl 1421.11071
[9] Bourgain, Jean; Gamburd, Alex; Sarnak, Peter, Generalization of Selberg’s \(\frac{3}{16}\) theorem and affine sieve, Acta Math.. Acta Mathematica, 207, 255-290, (2011) · Zbl 1276.11081
[10] Burq, Nicolas; Guillarmou, Colin; Hassell, Andrew, Strichartz estimates without loss on manifolds with hyperbolic trapped geodesics, Geom. Funct. Anal.. Geometric and Functional Analysis, 20, 627-656, (2010) · Zbl 1206.58009
[11] Christianson, Hans, Applications of cutoff resolvent estimates to the wave equation, Math. Res. Lett.. Mathematical Research Letters, 16, 577-590, (2009) · Zbl 1189.58012
[12] Colin de Verdi\`“ere, Yves, Pseudo-laplaciens. I, Ann. Inst. Fourier (Grenoble). Universit\'”e de Grenoble. Annales de l’Institut Fourier, 32, 275-286, (1982) · Zbl 0489.58034
[13] Colin de Verdi\`“ere, Yves, Pseudo-laplaciens. II, Ann. Inst. Fourier (Grenoble). Universit\'”e de Grenoble. Annales de l’Institut Fourier, 33, 87-113, (1983) · Zbl 0496.58016
[14] Conway, John B., Functions of One Complex Variable. II, Grad. Texts in Math., 159, xvi+394 pp., (1995) · Zbl 0887.30003
[15] Datchev, Kiril, Local smoothing for scattering manifolds with hyperbolic trapped sets, Comm. Math. Phys.. Communications in Mathematical Physics, 286, 837-850, (2009) · Zbl 1189.58016
[16] Dolgopyat, Dmitry, On decay of correlations in Anosov flows, Ann. of Math. (2). Annals of Mathematics. Second Series, 147, 357-390, (1998) · Zbl 0911.58029
[17] Dyatlov, Semyon, Improved fractal Weyl bounds for hyperbolic manifolds, (2015) · Zbl 1338.35316
[18] Dyatlov, Semyon; Jin, Long, Resonances for open quantum maps and a fractal uncertainty principle, Comm. Math. Phys.. Communications in Mathematical Physics, 354, 269-316, (2017) · Zbl 1372.81101
[19] Dyatlov, Semyon; Jin, Long, Dolgopyat’s method and the fractal uncertainty principle, (2018) · Zbl 1390.28016
[20] Dyatlov, Semyon; Zahl, Joshua, Spectral gaps, additive energy, and a fractal uncertainty principle, Geom. Funct. Anal.. Geometric and Functional Analysis, 26, 1011-1094, (2016) · Zbl 1384.58019
[21] Dyatlov, Semyon; Zworski, Maciej, Fractal uncertainty for transfer operators, (2018) · Zbl 1382.58022
[22] Gaspard, Pierre; Rice, Stuart A., Scattering from a classically chaotic repellor, J. Chem. Phys.. The Journal of Chemical Physics, 90, 2225-2241, (1989)
[23] Guillarmou, Colin, Meromorphic properties of the resolvent on asymptotically hyperbolic manifolds, Duke Math. J.. Duke Mathematical Journal, 129, 1-37, (2005) · Zbl 1099.58011
[24] Guillarmou, Colin; Naud, Fr\'ed\'eric, Wave decay on convex co-compact hyperbolic manifolds, Comm. Math. Phys.. Communications in Mathematical Physics, 287, 489-511, (2009) · Zbl 1196.58011
[25] Guillop\'e, Laurent; Zworski, Maciej, Polynomial bounds on the number of resonances for some complete spaces of constant negative curvature near infinity, Asymptotic Anal.. Asymptotic Analysis, 11, 1-22, (1995) · Zbl 0859.58028
[26] Havin, Victor; J\"oricke, Burglind, The Uncertainty Principle in Harmonic Analysis, Ergeb. Math. Grenzgeb., 28, xii+543 pp., (1994) · Zbl 0827.42001
[27] Hintz, Peter; Vasy, Andr\'as, The global non-linear stability of the Kerr–de Sitter family of black holes, (2018) · Zbl 1370.83119
[28] Ikawa, Mitsuru, Decay of solutions of the wave equation in the exterior of several convex bodies, Ann. Inst. Fourier (Grenoble). Universit\'e de Grenoble. Annales de l’Institut Fourier, 38, 113-146, (1988) · Zbl 0636.35045
[29] It\^o, Kiyosi; McKean, Jr., Henry P., Diffusion Processes and their Sample Paths, Grundlehren Math. Wiss., 125, xv+321 pp., (1974)
[30] Jakobson, Dmitry; Naud, Fr\'ed\'eric, On the critical line of convex co-compact hyperbolic surfaces, Geom. Funct. Anal.. Geometric and Functional Analysis, 22, 352-368, (2012) · Zbl 1284.30035
[31] Jin, Long; Zhang, Ruixiang, Fractal uncertainty principle with explicit exponent, (2017)
[32] Lax, Peter D.; Phillips, Ralph S., Scattering Theory, Pure Appl. Math., 26, xii+276 pp. (1 plate) pp., (1967)
[33] Lax, Peter D.; Phillips, Ralph S., Scattering Theory, Pure Appl. Math., 26, (1989) · Zbl 0697.35004
[34] Magee, Michael; Oh, Hee; Winter, Dale, Uniform congruence counting for Schottky semigroups in \(\SL_2(\mathbb Z)\), J. Reine Angew. Math., (2017) · Zbl 07089688
[35] Mashregi, Dzh.; Nazarov, F. L.; Khavin, V. P., The Beurling-Malliavin multiplier theorem: The seventh proof, Algebra i Analiz. Rossi\u\i skaya Akademiya Nauk. Algebra i Analiz, 17, 3-68, (2005) · Zbl 1102.42004
[36] Mazzeo, Rafe R.; Melrose, Richard B., Meromorphic extension of the resolvent on complete spaces with asymptotically constant negative curvature, J. Funct. Anal.. Journal of Functional Analysis, 75, 260-310, (1987) · Zbl 0636.58034
[37] Naud, Fr\'ed\'eric, Expanding maps on Cantor sets and analytic continuation of zeta functions, Ann. Sci. \'Ecole Norm. Sup. (4). Annales Scientifiques de l’\'Ecole Normale Sup\'erieure. Quatri\`“‘eme S\'”’erie, 38, 116-153, (2005) · Zbl 1110.37021
[38] Nonnenmacher, St\'ephane, Spectral problems in open quantum chaos, Nonlinearity, 24, R123-R167, (2011) · Zbl 1229.35223
[39] Nonnenmacher, St\'ephane; Zworski, Maciej, Quantum decay rates in chaotic scattering, Acta Math.. Acta Mathematica, 203, 149-233, (2009) · Zbl 1226.35061
[40] Nonnenmacher, St\'ephane; Zworski, Maciej, Semiclassical resolvent estimates in chaotic scattering, Appl. Math. Res. Express. AMRX. Applied Mathematics Research Express. AMRX, 2009, 74-86, (2009) · Zbl 1181.81055
[41] Oh, Hee; Winter, Dale, Uniform exponential mixing and resonance free regions for convex cocompact congruence subgroups of \({\rm SL}_2(\Bbb{Z})\), J. Amer. Math. Soc.. Journal of the American Mathematical Society, 29, 1069-1115, (2016) · Zbl 1360.37083
[42] Patterson, S. J., The limit set of a Fuchsian group, Acta Math.. Acta Mathematica, 136, 241-273, (1976) · Zbl 0336.30005
[43] Phillips, R. S.; Sarnak, P., On cusp forms for co-finite subgroups of \(PSL(2,\mathbb{R})\), Invent. Math.. Inventiones Mathematicae, 80, 339-364, (1985) · Zbl 0558.10017
[44] Petkov, Vesselin; Stoyanov, Luchezar, Analytic continuation of the resolvent of the Laplacian and the dynamical zeta function, Anal. PDE. Analysis & PDE, 3, 427-489, (2010) · Zbl 1251.37031
[45] Sarnak, Peter, Notes on thin matrix groups. Thin Groups and Superstrong Approximation, Math. Sci. Res. Inst. Publ., 61, 343-362, (2014) · Zbl 1365.11039
[46] Selberg, Atle, Remarks on the distribution of poles of Eisenstein series. Festschrift in Honor of I. I. Piatetski-Shapiro on the Occasion of his Sixtieth Birthday, Part II, Israel Math. Conf. Proc., 3, 251-278, (1990)
[47] Stoyanov, Luchezar, Spectra of Ruelle transfer operators for Axiom A flows, Nonlinearity. Nonlinearity, 24, 1089-1120, (2011) · Zbl 1230.37040
[48] Sullivan, Dennis, The density at infinity of a discrete group of hyperbolic motions, Inst. Hautes \'Etudes Sci. Publ. Math.. Institut des Hautes \'Etudes Scientifiques. Publications Math\'ematiques, 50, 171-202, (1979) · Zbl 0418.01006
[49] Wang, Jian, Strichartz estimates for convex co-compact hyperbolic surfaces, (2017) · Zbl 1408.35162
[50] Zworski, Maciej, Semiclassical Analysis, Grad. Stud. Math., 138, xii+431 pp., (2012) · Zbl 1252.58001
[51] Zworski, Maciej, Mathematical study of scattering resonances, Bull. Math. Sci.. Bulletin of Mathematical Sciences, 7, 1-85, (2017) · Zbl 1368.35230
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.